Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 31, 2014, 5:02 PM EDT for Nassau County, Queens County, Suffolk County, New York. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2014, 5:02 PM EDT (21:02 UTC)
- Expired
- Aug 31, 2014, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:15 PM EDT | TSTM WND DMG | Port Washington, NY | LARGE TREE BRANCH DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS51 KOKX 312102
SVROKX
NYC059-081-103-312145-
/O.NEW.KOKX.SV.W.0065.140831T2102Z-140831T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 545 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
GLEN COVE TO JAMAICA...MOVING EAST AT 35 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BAYVILLE...
OYSTER BAY...
WESTBURY...
SYOSSET...
WOODBURY...
NORTHPORT...
DIX HILLS...
COMMACK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN NORTHEAST NEW JERSEY IN EAST ORANGE. DO NOT STAY OUTDOORS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWEET US
@NWSNEWYORKNY OR E MAIL US AT OKX.SPOTTERS@NOAA.GOV
&&
LAT...LON 4069 7387 4069 7390 4081 7381 4080 7377
4087 7373 4085 7366 4091 7364 4093 7353
4090 7349 4093 7351 4095 7349 4093 7343
4091 7341 4096 7340 4093 7335 4094 7328
4091 7322 4080 7328 4068 7386
TIME...MOT...LOC 2102Z 248DEG 31KT 4090 7364 4071 7376
$$
FORECASTER: JM2 follow-up statements
282
WWUS51 KOKX 312137
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
537 PM EDT SUN AUG 31 2014
NYC081-312147-
/O.CAN.KOKX.SV.W.0065.000000T0000Z-140831T2145Z/
QUEENS NY-
537 PM EDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS COUNTY IS CANCELLED...
THE THUNDERSTORM HAS MOVED EAST OF THE REGION.
LAT...LON 4078 7355 4081 7355 4087 7356 4093 7353
4090 7349 4093 7351 4095 7349 4093 7343
4091 7341 4096 7340 4093 7335 4094 7328
4091 7322 4080 7328 4075 7354
TIME...MOT...LOC 2137Z 248DEG 31KT 4101 7327 4082 7339
$$
NYC059-103-312145-
/O.CON.KOKX.SV.W.0065.000000T0000Z-140831T2145Z/
NASSAU NY-SUFFOLK NY-
537 PM EDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN SUFFOLK AND NORTHEASTERN NASSAU COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF ASHAROKEN TO SOUTH HUNTINGTON...
OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF NORTHPORT TO
HUNTINGTON STATION...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JERICHO
TURNPIKE...DIX HILLS...EAST NORTHPORT...ELWOOD...FORT SALONGA...
SUNKEN MEADOW PARKWAY...KINGS PARK AND COMMACK
LAT...LON 4078 7355 4081 7355 4087 7356 4093 7353
4090 7349 4093 7351 4095 7349 4093 7343
4091 7341 4096 7340 4093 7335 4094 7328
4091 7322 4080 7328 4075 7354
TIME...MOT...LOC 2137Z 248DEG 31KT 4101 7327 4082 7339
$$
JM511
WWUS51 KOKX 312147
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
547 PM EDT SUN AUG 31 2014
NYC059-103-312157-
/O.EXP.KOKX.SV.W.0065.000000T0000Z-140831T2145Z/
NASSAU NY-SUFFOLK NY-
547 PM EDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SUFFOLK AND
NORTHEASTERN NASSAU COUNTIES HAS EXPIRED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE CRITERIA.
LAT...LON 4078 7355 4081 7355 4087 7356 4093 7353
4090 7349 4093 7351 4095 7349 4093 7343
4091 7341 4096 7340 4093 7335 4094 7328
4091 7322 4080 7328 4075 7354
TIME...MOT...LOC 2137Z 248DEG 31KT 4101 7327 4082 7339
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:36 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 31, 3:36 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 336 PM EDT SUN AUG 31 2014 .SYNOPSIS... A COUPLE OF SURFACE TROUGHS WILL BE IN THE REGION THROUGH MONDAY EVENING. A WEAK PRESSURE GRADIENT TUESDAY WILL GIVE WAY TO A COLD FRONT MOVING THROUGH TUESDAY NIGHT WITH HIGH PRESSURE BUILDING IN FROM THE SOUTH AND WEST MID TO LATE IN THE WEEK. THE HIGH MOVES OFFSHORE FRIDAY WITH ANOTHER COLD FRONT MOVING IN LATER ON NEXT SATURDAY AND ACROSS THE AREA NEXT SATURDAY NIGHT WITH HIGH PRESSURE RETURNING FROM THE WEST THEREAFTER. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A SURFACE TROUGH REMAINS IN THE VICINITY WHILE MID LEVEL SHORTWAVE ENERGY PASSES THROUGH. MLCAPES START MOSTLY IN THE 1000-2000 J/KG RANGE THIS EVENING AND DIMINISH OVERNIGHT. SHOWERS LIKELY TONIGHT WITH BETTER CHANCES OF POTENTIALLY STRONG THUNDERSTORMS THIS EVENING. BULK SHEAR WILL BE STRONG ENOUGH TO SUPPORT ORGANIZED CONVECTION. WBZ/FREEZING LEVEL HEIGHTS WILL BE ON THE HIGH SIDE...SO THE MOST LIKELY THUNDERSTORM IMPACTS WOULD BE STRONG WIND GUSTS. HEAVY DOWNPOURS WILL BE POSSIBLE TOO WITH PWATS AROUND 2 INCHES...AND BOTH MOISTURE CONVERGENCE AND OMEGA INCREASING. ADDITIONALLY...THE FLOW ALOFT WILL BE FAIRLY ALIGNED WITH THE SURFACE TROUGH WHICH WOULD PROMOTE THE THREAT OF CELL TRAINING. THE LIKELIHOOD OF FLASH FLOODING STILL DOES NOT LOOK TO BE WIDESPREAD AND COULD BE CONFINED TO A RELATIVELY NARROW BAND SOMEWHERE IN OR NEAR THE CWA...SO NO WATCH WILL BE POSTED AT THIS TIME. OVERNIGHT LOWS WILL BE ABOVE NORMAL WITH CLOUD COVER AND A SW FLOW. A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT THE ATLANTIC FACING BEACHES THIS EVENING. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... THE PATTERN REMAINS SIMILAR AS ANOTHER SURFACE TROUGH SETS UP JUST TO THE WEST ON MONDAY BEFORE PUSHING THROUGH DURING THE NIGHTTIME. ANOTHER MID LEVEL SHORTWAVE PASSES THROUGH DURING THE DAY. THIS TIME AROUND...SOME SYNOPTIC LIFT WILL BE SUPPORTED BY THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK PASSING OVER US. SCATTERED SHOWERS AT LEAST DURING THE DAYTIME...THEN DIMINISHING AND SHIFTING EAST DURING THE NIGHT AS THE ATMOSPHERE STABILIZES AND MOISTURE CONVERGENCE AND LIFT MOVE EAST. SOME THUNDERSTORMS WILL BE AROUND AS WELL AS MLCAPES PROBABLY RISE INTO THE 1000-1500 J/KG RANGE. THIS TIME HOWEVER THE WINDS ALOFT ARE NOT QUITE AS FAVORABLE FOR ORGANIZED CONVECTION OR TRAINING OF CELLS. BUT STRONG THUNDERSTORMS WITH GUSTY WINDS WILL STILL BE POSSIBLE...AND WITH PWATS AROUND 2 INCHES...LOCALIZED HEAVY RAINFALL WILL STILL BE A THREAT. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE DOMINANT PATTERN IN THE LONG TERM IS THAT OF RIDGING ON AVERAGE. ON A LARGE SCALE...RIDGE IS APPARENT ON THE MODEL HEIGHT FIELDS ALOFT FROM CANADIAN MARITIMES TO THE MID-ATLANTIC TUESDAY. A RELATIVELY STRONGER UPPER LEVEL TROUGH PASSES NORTH OF THE REGION LATE TUESDAY INTO EARLY WEDNESDAY WITH SOME MORE HEIGHT FALLS AND A TRANSITION TO ZONAL FLOW. THE LOCAL REGION WILL BE ON THE EDGE OF THIS TROUGH...WITH MOST FORCING TO THE NORTH OF THE REGION. RIDGING RESUMES THEREAFTER MID TO LATE WEEK WITH A LARGE RIDGE ACROSS THE SOUTHERN U.S. PUSHING NORTH. ANOTHER SHORTWAVE WILL APPROACH FROM THE NORTHWEST FOR NEXT WEEKEND. A WEAK PRESSURE GRADIENT IS LEFT IN THE REGION BEHIND THE LOW PRESSURE TROUGH WITHOUT A STRONG PRESENCE OF HIGH PRESSURE TUESDAY. THE JET PUSHES BACK SOUTH TUESDAY NIGHT INTO EARLY WEDNESDAY...SO THIS WILL HELP PUSH ANOTHER COLD FRONT THROUGH THE REGION. THIS WILL TRANSITION WINDS TO MORE OF A NORTHERLY FLOW FOR WEDNESDAY. THE FLOW WEAKENS THURSDAY ALLOWING FOR SEA BREEZES TO DEVELOP AS HIGH PRESSURE BUILDS IN FROM THE SOUTH AND WEST. THE HIGH MOVES OFFSHORE FRIDAY WITH ANOTHER COLD FRONT APPROACHING SATURDAY AND MOVING ACROSS SATURDAY NIGHT. THEN HIGH PRESSURE RETURNS...BUILDING IN FROM THE WEST TO CLOSE OUT NEXT WEEKEND. OUTSIDE OF WEDNESDAY...A GENERAL SOUTH TO SOUTHWEST FLOW DOMINATES NEXT WEEK. THE JET STREAM OVERALL KEEPS TO THE NORTH OF THE REGION. A VERY WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION. TEMPERATURES REMAIN ABOVE NORMAL THROUGH THE PERIOD...WITH GREATEST WIDESPREAD POSITIVE TEMPERATURE ANOMALIES TUESDAY THROUGH WEDNESDAY. MAX TEMPS WILL BE WELL INTO THE 80S AND LOWER 90S IN THE VICINITY OF NYC AND URBAN NORTHEAST NJ ON TUESDAY...AROUND 10 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. LOWS TUESDAY NIGHT AND HIGHS WEDNESDAY ARE STILL EXPECTED TO BE GENERALLY 5-10 DEGREES ABOVE NORMAL. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL ON AVERAGE THEREAFTER FOR THE REST OF THE FORECAST PERIOD. IN TERMS OF WEATHER...A CHANCE OF SHOWERS AND THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST TUESDAY INTO TUESDAY NIGHT WITH A LITTLE MORE SHEAR TO WORK...AROUND 25 TO 35 KT 0-6 KM BULK SHEAR...AND INSTABILITY AS DIAGNOSED BY MUCAPE VALUES RANGING BETWEEN AROUND 500 TO 2000 J/KG. DRY WEATHER RETURNS THEREAFTER WITH THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A TROUGH OF LOW PRESSURE APPROACHES LATE THIS AFTERNOON AND MOVES THROUGH TONIGHT. ANOTHER TROUGH APPROACHES MONDAY FROM THE WEST. VERY MOIST AND UNSTABLE AIRMASS WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS TO IMPACT NYC TERMINALS THROUGH 22Z. THEN A LARGER AREA OF THUNDERSTORMS WILL APPROACH AND LIKELY IMPACT NYC METRO AROUND THE 22-01Z TIME FRAME. MUCH OF THIS ACTIVITY THEN MOVES EAST...WITH MOST TERMINALS IMPACTED. TOWERING CU...MAINLY VFR EXPECTED THIS AFTERNOON...WITH LOCAL MVFR OR EVEN IFR IN HEAVIER CONVECTION LATE THIS AFTERNOON AND EVENING. FOR THE OVERNIGHT...MVFR OR IFR CEILINGS AND VSBYS ARE POSSIBLE. SHOWERS BECOME MORE SCATTERED TO ISOLATED. ANY MORNING STRATUS AND FOG WILL SLOWLY BURN OFF MONDAY. STRONG GUSTY WINDS ARE POSSIBLE IN ANY THUNDERSTORM. OTHERWISE SOUTH TO SOUTHWEST WINDS 10 TO 15 KTS THIS AFTERNOON WILL LIGHTEN TO 5 TO 10 KTS AFTER SUNSET. WINDS REMAIN LIGHT THROUGH THE OVERNIGHT AND MONDAY MORNING HOURS. .OUTLOOK FOR 18Z MON THROUGH FRI... .MON AFTERNOON-MON NIGHT...ADDITIONAL SCT SHRA/TSRA POSSIBLE MON AFT/EVE. MVFR STRATUS/FOG POSSIBLE LATE MON NIGHT. .TUE...MAINLY VFR EXCEPT FOR SCT AFT/EVE SHRA/TSRA. .WED-FRI...VFR CONDITIONS ARE EXPECTED. && .MARINE... SW FLOW OF AROUND 15KT ON THE OCEAN WATERS TONIGHT IS EXPECTED TO BUILD SEAS ON THE OCEAN TO 5FT. THERE IS A CHANCE THAT SEAS FALL JUST SHORT OF 5FT...HOWEVER THERE IS NOT ENOUGH CONFIDENCE THAT SEAS DON'T TOUCH 5FT TO REMOVE THE CURRENT SCA WHICH IS POSTED FOR TONIGHT. FOR THE OTHER WATERS...WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS. LOCALLY STRONG GUSTS WOULD HOWEVER BE POSSIBLE IN ANY THUNDERSTORMS THAT HOLD TOGETHER THIS EVENING. THE PRESSURE GRADIENT REMAINS WEAK MONDAY THROUGH FRIDAY WITH RIDGING THE MORE DOMINANT PATTERN. CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA ON THE WATERS THROUGH THIS TIME PERIOD. && .HYDROLOGY... ON AVERAGE...ABOUT AN INCH TO AN INCH AND A HALF OF RAINFALL IS EXPECTED THROUGH MONDAY ACROSS THE BASINS. DUE TO THE CONVECTIVE NATURE OF THE RAINFALL DISTRIBUTION...THERE WILL BE AREAS THAT RECEIVE MUCH LESS...AND SOME AREAS THAT COULD SEE AT LEAST 2 INCHES OF RAINFALL DURING THIS PERIOD. WIDESPREAD FLASH FLOODING IS NOT EXPECTED...BUT IT APPEARS THAT THE BEST CHANCES OF ANY FLOODING WOULD OCCUR BEFORE MIDNIGHT. ADDITIONALLY...LOCALIZED HEAVY RAINFALL/FLOODING COULD OCCUR AT ANY POINT THROUGH MONDAY. NO SIGNIFICANT WIDESPREAD RAINFALL EXPECTED TUESDAY THROUGH THE REST OF THE WORK WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ350-353-355. && SYNOPSIS...JC/JM NEAR TERM...JC SHORT TERM...JC LONG TERM...JM AVIATION...PW MARINE...JC/JM HYDROLOGY...JC/JM
Hazardous weather outlook, Aug 31, 3:47 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EDT SUN AUG 31 2014 NYZ075-080-081-178-179-011000- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 347 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH TONIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-011000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 347 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH TONIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 31, 3:35 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SUN AUG 31 2014
NJZ006-104>108-312030-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-WESTERN
ESSEX-WESTERN UNION-
335 PM EDT SUN AUG 31 2014
...STRONG THUNDERSTORMS WILL IMPACT ESSEX...HUDSON...SOUTHERN BERGEN
AND UNION COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORRIS PLAINS TO 11
MILES SOUTHWEST OF RARITAN...OR ALONG A LINE EXTENDING FROM
PARSIPPANY-TROY HILLS TOW TO 12 MILES NORTHWEST OF PRINCETON...AND
MOVING EAST AT 25 MPH.
PEOPLE IN ESSEX...HUDSON...SOUTHERN BERGEN AND UNION COUNTIES...
INCLUDING FAIRFIELD...CALDWELL...SUMMIT...MILLBURN...PLAINFIELD...
ORANGE...BLOOMFIELD...UNION...CLARK AND RUTHERFORD...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4075 7437 4080 7437 4082 7433 4090 7434
4091 7433 4087 7423 4082 7413 4084 7412
4081 7399 4061 7423 4060 7423 4059 7429
4061 7431 4059 7446 4066 7441 4065 7445
4067 7447
JMSpecial weather statement, Aug 31, 3:53 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EDT SUN AUG 31 2014
NJZ002-NYZ067>070-312045-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC-
353 PM EDT SUN AUG 31 2014
...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...PUTNAM...ROCKLAND...
SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO
RINGWOOD...AND MOVING EAST AT 30 MPH.
PEOPLE IN PASSAIC...PUTNAM...ROCKLAND...SOUTHEASTERN ORANGE AND
WESTCHESTER COUNTIES...INCLUDING RINGWOOD...WEST POINT...HARRIMAN...
SLOATSBURG...POMONA...PEEKSKILL...NEW CITY...HAVERSTRAW...MAHOPAC AND
CARMEL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4137 7418 4146 7353 4144 7354 4114 7383
4111 7417 4114 7421 4111 7423 4109 7438
JMLocal storm report, Aug 31, 4:31 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
08/31/2014 BERGEN NJ EMERGENCY MNGR
TREE DOWN ON CAR WITH PERSON TRAPPED IN CAR AT
INTERSECTION OF RIVER ROAD AND BIRCHWOOD DRIVE
&&
LNSpecial weather statement, Aug 31, 4:36 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT SUN AUG 31 2014
NYZ067-312115-
ORANGE-
436 PM EDT SUN AUG 31 2014
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ORANGE COUNTY...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PHILLIPSPORT TO PORT
JERVIS...OR ALONG A LINE EXTENDING FROM BLOOMINGBURG TO PORT
JERVIS...AND MOVING NORTHEAST AT 40 MPH.
PEOPLE IN NORTHERN ORANGE COUNTY...INCLUDING OTISVILLE...
MONTGOMERY...WALDEN AND GARDNERTOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7470 4150 7450 4159 7439 4160 7434
4164 7427 4161 7424 4159 7414 4162 7413
4161 7407 4159 7405 4159 7395 4153 7400
4139 7473 4140 7475 4142 7474 4143 7476
JMLocal storm report, Aug 31, 4:52 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG MOUNT IVY 41.19N 74.03W
08/31/2014 ROCKLAND NY FIRE DEPT/RESCUE
TREE DOWN BLOCKING PART OF THE ROAD ON THE PALISADES
PARKWAY
0428 PM TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
08/31/2014 BERGEN NJ EMERGENCY MNGR
TREE DOWN ON CAR WITH PERSON TRAPPED IN CAR AT
INTERSECTION OF RIVER ROAD AND BIRCHWOOD DRIVE
0432 PM TSTM WND DMG EAST ORANGE 40.77N 74.21W
08/31/2014 ESSEX NJ EMERGENCY MNGR
TREE THROUGH ROOF OF A HOUSE ON ROOSEVELT AVENUE
0446 PM FLASH FLOOD EAST ORANGE 40.77N 74.21W
08/31/2014 ESSEX NJ EMERGENCY MNGR
PEOPLE TRAPPED IN CAR DUE TO FLOOD WATERS ON HOFFMAN
AVENUE. WATER RESUE TAKING PLACE.
&&
LNLocal storm report, Aug 31, 4:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM MARINE TSTM WIND NYC/LA GUARDIA 40.78N 73.88W
08/31/2014 M39 MPH QUEENS NY ASOS
34 KNOTS
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:36 AM EDT | Small Craft Advisory | OKX | 24 hr | |
| Aug 31, 3:53 PM EDT | Special Weather Statement | OKX | Putnam, Rockland | 52 min |
| Aug 31, 4:11 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 49 min |
| Aug 31, 4:17 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 43 min |
| Aug 31, 4:21 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 114 min |
| Aug 31, 4:27 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 31, 4:36 PM EDT | Special Weather Statement | OKX | Orange | 39 min |
| Aug 31, 4:42 PM EDT | Areal Flood Advisory | OKX | Westchester | 2 hr |
| Aug 31, 4:54 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 51 min |
| Aug 31, 5:05 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 85 min |
| Aug 31, 5:51 PM EDT | Special Weather Statement | OKX | Suffolk | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.